• Connieguth's Avatar

    Connieguth asked a questionBreast Cancer

    Low red blood cell count - anaemia

    17 answers
    • BarbarainBham's Avatar
      BarbarainBham

      Connieguth, the most important thing is to immediately discuss this with your doctor and nurse. They will give you solutions that will help your specific situation. That's part of what you pay them to do.

      Don't forget to eat Proteins.

      about 1 year ago
    • BarbarainBham's Avatar
      BarbarainBham

      Connieguth, please call your doctor THIS MORNING in case they want you to come into their office today. If you are treated, your weakness will be much better after treatment. Let us know how you are. Best wishes.

      12 months ago
    • Connieguth's Avatar
      Connieguth

      After chemo on Friday they gave me two bags of blood. I feel really good on Saturday but losing steam again on Sunday. Appetite pretty good. Eat protein when I can. Meet with my nurse tomorrow. My insurance denied a shot to rev up my red blood cells because it's so expensive.

      12 months ago
  • Connieguth's Avatar

    Connieguth started following

  • Connieguth's Avatar

    Connieguth shared an experience

    Procedure or Surgery (Thoracentesis): Difficulty breathing and shortness of breath. Found a pleural effusion and drained 1.5 liters of fluid off of left lung. Have to decide if I want a permanent drain inserted so I can do it myself at home or have it drained as needed. Hopefully chemo will stop fluid from reaccumulating..

  • Connieguth's Avatar
  • Connieguth's Avatar

    Connieguth asked a questionBreast Cancer

    Has anyone been on Vinorelbine for metastatic breast cancer?

    5 answers
    • Connieguth's Avatar
      Connieguth

      Thank you.

      about 1 year ago
    • Heatherbelle's Avatar
      Heatherbelle

      Hi, i was on Navelbine for about 18 months, if i remember correctly. I experienced very few side effects, it was a very tolerable drug for me. My blood counts did get low at times & i did need Neulasta shots for a while to bring my counts up. I also did get a little worsening of the neuropathy in my hands- not so much pain but numbness & tingling, but alot of it went away after i stopped the drug. I didn't lose any hair, i dont think i even had any thinning of my hair either. Nausea/vomiting/diarrhea were never issues for me, but i did get pepcid & benadryl in my IV at each infusion to prevent those.
      I hope you do well on it :)
      Best wishes & many blessings,
      Heather

      about 1 year ago
    • srizzuto's Avatar
      srizzuto

      I’ve been on it 2 months and start third tomorrow. It’s very mild, few side effects. Not sure it’s working though because my TM shot up 44 points after first month.

      10 months ago
  • Connieguth's Avatar

    Connieguth asked a questionBreast Cancer

    How do you get family to understand you don't feel well two days after

    8 answers
    • Connieguth's Avatar
      Connieguth

      They see me on steroids for two days but Sunday is my come down day. My kids are 23, 20, 17. They help out but my husband gets annoyed with me. I've been through chemo before but I don't think they remember how down I was then about 8 years ago. Now I'm older and the Neulasta pain is bad in my bones. They don't get how fatigued I am.

      over 1 year ago
    • gpgirl70's Avatar
      gpgirl70

      Connieguth, Did your oncologist or chemo nurse let you know about taking claritin for bone pain from neulasta. I once forgot to take claritin after neulasta and the bone pain was unbelievable. With claritin, I had no bone pain.

      I would sit down and explain to them the chemo routine. I had to do that with my family. My kids are similar in age to yours. They saw me come home from chemo and feel pretty up because of the steroids and then come down a few days later. Once I lost my hair it became more obvious to them what I was going through. Also, I made myself rest. If you push yourself and act as though you can tackle your normal routine then they won't know. Go to bed and rest - they'll get the picture. I agree wholeheartedly with Barry's comments.

      Ah, an annoyed husband. My husband was an absolute saint during my treatment. However, he has showed annoyance with my lingering side effects. Sometimes, I just let it go and try to think about what he has gone through on this cancer journey. Sometimes, I tell him to change his attitude with lots of colorful language thrown in - he gets the point. I think the main point is that you need to communicate your feelings and struggles.

      over 1 year ago
    • lh25's Avatar
      lh25

      I think gpgirl70 has good advice, esp. about talking to your husband.

      Ask him what his feelings and actions are about. It could be that he's scared for you, and this is how it comes out. One of the things my treatment center offered was a social worker/counseling. You might think about looking into that as well?

      over 1 year ago